Alert archive / New York / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 112, NWS Albany, NY

August 2, 2017Saratoga County, Warren County, Washington County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 2, 2017, 2:20 PM EDT for Saratoga County, Warren County, Washington County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2017, 2:20 PM EDT (18:20 UTC)
Expired
Aug 2, 2017, 3:15 PM EDT
In force
55 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Saratoga County, NY, Warren County, NY, Washington County, NY

The radar

The Albany radar (KENX), 71 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
312 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

739 
WUUS51 KALY 021820
SVRALY
NYC091-113-115-021915-
/O.NEW.KALY.SV.W.0112.170802T1820Z-170802T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
220 PM EDT WED AUG 2 2017

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Southeastern Warren County in east central New York...
  Northeastern Saratoga County in east central New York...
  Southwestern Washington County in east central New York...

* Until 315 PM EDT

* At 220 PM EDT, a severe thunderstorm was located near Corinth, or
  10 miles northwest of Saratoga Springs, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to trees, and power lines. 

* This severe thunderstorm will be near, 
  Corinth around 235 PM EDT. 
  Saratoga Springs around 240 PM EDT. 
  Fort Edward around 310 PM EDT. 
  Hudson Falls around 315 PM EDT. 

Other locations impacted by this severe thunderstorm include
Cossayuna, Dunham Basin, Center Falls, Goose Island, Adamsville,
Grangerville, Kings Station, Northumberland, Greenfield Center and
Middle Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

LAT...LON 4310 7398 4330 7399 4334 7341 4307 7340
TIME...MOT...LOC 1820Z 267DEG 15KT 4319 7389 

HAIL...1.00IN
WIND...60MPH
 
$$

TAW
2 follow-up statements
186 
WWUS51 KALY 021843
SVSALY

Severe Weather Statement
National Weather Service Albany NY
243 PM EDT WED AUG 2 2017

NYC091-113-115-021915-
/O.CON.KALY.SV.W.0112.000000T0000Z-170802T1915Z/
Warren NY-Saratoga NY-Washington NY-
243 PM EDT WED AUG 2 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHEASTERN WARREN...NORTHEASTERN SARATOGA AND SOUTHWESTERN
WASHINGTON COUNTIES...

At 243 PM EDT, a severe thunderstorm was located near Corinth, or 8
miles north of Saratoga Springs, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         trees, and power lines. 

This severe storm will be near...
  Fort Edward around 310 PM EDT. 
  Hudson Falls around 315 PM EDT. 

Other locations impacted by this severe thunderstorm include
Cossayuna, Dunham Basin, Center Falls, Goose Island, Adamsville,
Grangerville, Kings Station, Northumberland, Greenfield Center and
Middle Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4310 7398 4330 7399 4334 7341 4307 7340
TIME...MOT...LOC 1843Z 267DEG 15KT 4320 7376 

HAIL...1.00IN
WIND...60MPH
 
$$

JVM
663 
WWUS51 KALY 021915
SVSALY

Severe Weather Statement
National Weather Service Albany NY
315 PM EDT WED AUG 2 2017

NYC091-113-115-021925-
/O.EXP.KALY.SV.W.0112.000000T0000Z-170802T1915Z/
Warren NY-Saratoga NY-Washington NY-
315 PM EDT WED AUG 2 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN...
NORTHEASTERN SARATOGA AND SOUTHWESTERN WASHINGTON COUNTIES HAS
EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire.  However heavy rain
is still possible with this thunderstorm.

LAT...LON 4310 7398 4330 7399 4334 7341 4307 7340
TIME...MOT...LOC 1915Z 267DEG 15KT 4321 7359 

$$

JVM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 12:01 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Aug 2, 12:01 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Albany NY
1201 PM EDT Wed Aug 2 2017

.SYNOPSIS...
Warm and humid conditions will prevail this afternoon
through the remainder of the work week. Scattered showers and
thunderstorms will develop this afternoon ahead of an approaching
upper level disturbance with some locally heavy rainfall. Scattered
mainly afternoon thunderstorms are expected Thursday and Friday,
with more numerous showers and thunderstorms expected Friday night
into a portion of Saturday as a cold front slowly moves across the
region.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1201 PM EDT...

Another quick update to expand slight chc pops into the southern
Adirondacks and Mohawk Valley. A few cells have popped up with
the differential heating ahead of the weak short-wave. Also,
noted the SBCAPEs from the SPC Rapid Refresh Mesoanalysis area
are in the 2000+ J/kg range from the Capital Region south and
west. Pulse-type convective mode is expected most of the
afternoon with locally heavy rainfall.

SPC upgraded locations south and east of the southern
Adirondacks and western Mohawk Valley to a Marginal Risk. It is
a pulse thunderstorms environment this afternoon with the 0-6 km
deep layer shear generally less than 15 kts based on the latest
NAM and RAP. MUCAPEs on the NAM do increase to 1000-2000 J/kg,
but the sfc dewpts may be a little overdone. The GFS has SBCAPEs
mainly in the 500-1500 J/kg range with slightly higher pockets.
This looks more in line with the sfc observations and what is
anticipated. PWATs due increase to 1-1.5 inches with slightly
higher values over the southeast extreme of the fcst area. The
12Z KALY sounding has a PWAT of 1.3 inches with a convective
temp of 84F. Some mid and high clouds are over locations from
the Capital Region south and east with one weak short-wave
moving through the region currently. Another one is approaching
from southeast PA. H500 temps are a tad cooler than normal in
the
-11C (KALY) to -13C (KBUF) today. The mid-level lapse rates are
respectable in the 6.5C-7C/km range in the NAM/GFS. Anticipate
pulse thunderstorms forming due to the differential heating
between the mountains/valleys and lake/ocean breeze boundaries
with the main threat area from the Capital Region south and
east. Any severe threat looks isolated, but we did maintain
small hail/gusty winds in the grids, but expanded slightly
further north. DCAPES are in the 750-1000 J/kg range, so
isolated wet microbursts will be possible.

Locally heavy downpours are also possible, and will watch for
any heavy rainers for the slow movement/pulse t-storms. FFG
values are high and it has been drier the past 5-7 days, so not
expecting any flash flood watch at this time.

Temps were tweaked slightly upward in the lower to mid 80s in
the valleys with 75-80 for most higher elevations. It will also
be slightly more humid than Tuesday, with dewpoints climbing
into the mid to perhaps upper 60s this afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Tonight, showers/thunderstorms should decrease in areal coverage
this evening, and should end by around midnight. Fog will then
form, and could be more widespread and dense than recent nights
due to antecedent rainfall. Lows should range from the mid/upper
50s across higher elevations, to the lower/mid 60s in valleys.

Thursday, another warm and humid day with scattered, mainly
afternoon/evening showers and thunderstorms once again. Forcing
may be weaker compared to today, and instability may be less as
the cold core from the nearby trough moves downstream. So, have
indicated mainly scattered coverage of showers/storms. Heavy
downpours will remain possible as storm movement remains
sluggish, along with PWAT's nearing 1.5 inches. Highs should
reach the mid/upper 80s in valley areas, and upper 70s to lower
80s across higher terrain.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Thursday night through Saturday...A slow moving cold front will
slide Southeast out of Canada bringing a chance for showers and
thunderstorms Thursday night through Friday. Any
showers/thunderstorms will be widely scattered during the day on
Friday with the best POPs over the Adirondacks. Quickly following
this frontal boundary is a strong low pressure over the Great Lakes
region. GFS/NAM/ECMWF all suggesting a negatively tilted upper
trough providing efficient upper dynamics and forcing for surface
height falls over the region. The cold front outlined by a robust
850-hPa theta-e gradient looks to push through the region late
Friday night into early Saturday morning. Instability will be
limited during the early morning hours so the primary threat will be
torrential rains since there is good model consensus that the front
comes through during the early morning hours. PWAT standardized
anomalies are 1-2 std above normal suggesting a potential heavy
rain risk. The SPC has outlined our western most counties in a
slight risk for severe thunderstorms but will hold off on any
enhanced working at this time due to the timing of the front.
There will be some lingering showers Saturday afternoon and
possibly a rumble of thunder. Highs Friday will be in the low to
mid 80s with lows in the 60s. Highs Saturday will be in the 70s
with lows in the mid to upper 50s.

Sunday and Monday...Surface high pressure will be in place providing
dry conditions and partly cloudy skies on Sunday through most of
Monday until the chance for showers returns late Monday afternoon
with an approaching low pressure system from the Mid-Atlantic
region. Highs will generally be in the 70s with lows in the upper
50s to low 60s.

Tuesday and Wednesday...GFS/ECMWF both suggesting a "winter-type"
low pressure system developing to our South and moving up through
the Northeast U.S. on Tuesday possibly bringing a large swath of
stratiform rain to the region. High pressure builds back in on
Wednesday bringing back pleasant conditions. Highs will be in the
mid to upper 70s everywhere besides the higher terrain which will
run about 5 degrees cooler. Lows will be in the mid to upper
50s.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
Any patchy fog/low stratus should dissipate between 12Z-
13Z/Wed, with VFR conditions then prevailing until scattered
showers/thunderstorms develop in the afternoon. Localized
MVFR/IFR conditions will be possible within any heavier
showers/thunderstorms, with best potential between 18Z-22Z/Wed.

Patchy/areas of fog should form again tonight, especially in
any areas which receive afternoon rainfall. Areal extent of fog
may be slightly more extensive compared to recent morning's,
especially if rainfall is more widespread this afternoon. Expect
periods of IFR Vsbys/Cigs, esp after 07Z/Thu.

Light/variable winds are expected through mid morning, then
winds will become southwest to south at around 5 KT. Expect
light/variable winds once again after sunset through tonight.

Winds will be stronger, and variable in direction in and near
any thunderstorms.

Outlook...

Thursday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: High Operational Impact. Likely SHRA...TSRA.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
Warm and humid conditions will prevail through remainder of the
week. Showers and thunderstorms will develop this afternoon
ahead of an approaching upper level disturbance. Scattered
mainly afternoon thunderstorms are expected Thursday and Friday,
with more numerous showers and thunderstorms expected Friday
night into a portion of Saturday as a cold front slowly moves
across the region.

Minimum relative humidity values are forecast to be generally
50 to 60 percent both Wednesday and Thursday afternoons, with a
recovery to 90 to near 100 percent at night, with areas of dew
formation likely.

Light and variable this morning will become south to southwest
at less than 10 mph this afternoon, then become light/variable
again tonight. On Thursday, winds will be mainly from the south
to southwest at 5-10 mph.

Winds will be stronger, and variable in direction in and near
any thunderstorms.

&&

.HYDROLOGY...
Showers and thunderstorms will develop later this morning into
the afternoon ahead of an approaching upper level disturbance.
The most widespread coverage will be from the I-90 corridor and
areas south. Locally heavy rainfall will be possible due to slow
storm movement. This could lead to localized ponding of water in
low lying/poor drainage and urban areas.

Scattered showers/thunderstorms with locally heavy rainfall will
be possible Thursday and Friday, mainly in the afternoon.

Widespread showers and thunderstorms, some containing heavy
rainfall, will be possible Friday night into Saturday morning as
a cold front slowly moves east across the region. Again, localized
ponding of water in low lying/poor drainage and urban areas will
be possible.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...KL/Wasula
NEAR TERM...KL/Wasula
SHORT TERM...KL
LONG TERM...Cebulko
AVIATION...KL
FIRE WEATHER...IAA/KL
HYDROLOGY...IAA/KL
Hazardous weather outlook, Aug 2, 12:54 PM EDT, 1 hour 26 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
1254 PM EDT Wed Aug 2 2017

CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084-
VTZ013>015-031445-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
1254 PM EDT Wed Aug 2 2017

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, eastern New York excluding the western
Adirondacks and Mohawk Valley, and for southern Vermont.

.DAY ONE...Today and Tonight.

Scattered thunderstorms will develop this afternoon. There is a
marginal risk for severe weather. A few thunderstorms will have the
potential to produce gusty winds and hail approaching severe limits,
and locally heavy rainfall which could lead to ponding of water in
low lying, poor drainage and urban areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered non severe thunderstorms are expected Thursday afternoon.

There is a marginal risk for severe thunderstorms late Friday
afternoon through Saturday morning, as a cold front moves across the
region. Isolated damaging wind gusts would be the greatest potential
hazard from these thunderstorms.

In addition, locally heavy rainfall could lead to ponding of
water in low lying, poor drainage and urban areas Friday night into
Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

NYZ032-033-038>040-082-031445-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Fulton-
1254 PM EDT Wed Aug 2 2017

This Hazardous Weather Outlook is for the western Adirondacks and
Mohawk Valley of east central New York.

.DAY ONE...Today and Tonight.

Scattered thunderstorms will develop this afternoon. There is a
marginal risk for severe weather. A few thunderstorms will have the
potential to produce gusty winds and hail approaching severe limits,
and locally heavy rainfall which could lead to ponding of water in
low lying, poor drainage and urban areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered non severe thunderstorms are expected Thursday afternoon.

There is a slight risk for severe thunderstorms late Friday
afternoon through Saturday morning, as a cold front moves across the
region. Damaging winds gusts would be the greatest potential hazard
from these thunderstorms.

In addition, locally heavy rainfall could lead to ponding of
water in low lying, poor drainage and urban areas Friday night into
Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Aug 2, 1:16 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Albany NY
116 PM EDT WED AUG 2 2017

NYZ047-021800-
Schoharie-
116 PM EDT WED AUG 2 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SCHOHARIE COUNTY...

At 115 PM EDT, a strong thunderstorm was located near Summit, or 9
miles south of Cobleskill, moving southeast at 15 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

This storm will be near...
  Breakabeen and North Blenheim around 140 PM EDT.
  Middleburgh around 145 PM EDT.

Other locations impacted by this storm include Beards Hollow,
Watsonville, Baird Corners, Huntersland, Vorman Corners, Broome
Center, Ruth, West Fulton, East Jefferson and West Middleburgh.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4249 7465 4266 7456 4259 7424 4240 7437
TIME...MOT...LOC 1715Z 292DEG 12KT 4255 7452

TAW
Special weather statement, Aug 2, 1:34 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Albany NY
134 PM EDT WED AUG 2 2017

NYZ063-064-021815-
Western Ulster-Eastern Ulster-
134 PM EDT WED AUG 2 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL ULSTER
COUNTY...

At 134 PM EDT, strong thunderstorms were clustered over Olivebridge,
or 9 miles west of Kingston, moving east at 15 mph.

Winds 40 to 50 mph and half inch hail are possible with this storm.

This storm will be near...
  West Hurley around 140 PM EDT.
  Hurley around 200 PM EDT.
  Lake Katrine around 205 PM EDT.
  Kingston and Port Ewen around 215 PM EDT.

Other locations impacted by this storm include Ashokan, Rolling
Meadows, Glenford, Atwood, Sweet Meadows, Pacama, Brodhead, Flatbush,
Hickorybush and Sawkill.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4191 7429 4204 7420 4202 7394 4197 7395
      4193 7395 4192 7396 4190 7396 4189 7395
      4185 7396
TIME...MOT...LOC 1734Z 288DEG 13KT 4195 7418

TAW
Special weather statement, Aug 2, 1:39 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Albany NY
139 PM EDT WED AUG 2 2017

CTZ001-MAZ025-021815-
Northern Litchfield-Southern Berkshire-
139 PM EDT WED AUG 2 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LITCHFIELD AND
SOUTHEASTERN BERKSHIRE COUNTIES...

At 139 PM EDT, a strong thunderstorm was located over Sandisfield, or
14 miles southeast of Great Barrington, moving east at 10 mph.

Winds of 40 to 50 mph and half inch hail are possible with this
storm.

this storm will remain over mainly rural areas of northeastern
Northern Litchfield and southeastern Southern Berkshire Counties,
including the following locations: South Sandisfield, North Green,
Konkapot, North Colebrook, Riverton, New Boston, Montville, West
Norfolk, Beech Rock and Free Quarter.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4191 7291 4190 7291 4190 7294 4201 7325
      4218 7317 4216 7303 4214 7303 4215 7307
      4212 7306 4211 7307 4209 7307 4204 7306
      4204 7301 4197 7303 4197 7289
TIME...MOT...LOC 1739Z 286DEG 8KT 4208 7312

TAW
Special weather statement, Aug 2, 2:05 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Albany NY
205 PM EDT WED AUG 2 2017

CTZ013-021830-
Southern Litchfield-
205 PM EDT WED AUG 2 2017

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
LITCHFIELD COUNTY...

At 204 PM EDT, strong thunderstorms were clustered over Woodbury
Center, or near Southbury, moving northeast at 30 mph.

Winds in excess of around 40 mph and dime size hail are possible
with this storm.

This storm will be near...
  Oakville around 220 PM EDT.
  Thomaston around 225 PM EDT.
  Terryville around 230 PM EDT.

Other locations impacted by this storm include Allentown, Minortown,
Hotchkissville, Reynolds Bridge, Plymouth, Hancock, Tolles, Pomeraug,
Woodbury and North Woodbury.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4154 7332 4171 7301 4164 7298 4163 7302
      4161 7302 4161 7306 4159 7306 4159 7308
      4157 7309 4156 7316 4151 7316 4151 7330
TIME...MOT...LOC 1804Z 239DEG 28KT 4153 7320

TAW
Special weather statement, Aug 2, 2:07 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Albany NY
207 PM EDT WED AUG 2 2017

NYZ040-047-048-021845-
Schoharie-Western Schenectady-Montgomery-
207 PM EDT WED AUG 2 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SCHENECTADY...
NORTHERN SCHOHARIE AND SOUTHWESTERN MONTGOMERY COUNTIES...

At 206 PM EDT, a strong thunderstorm was located over Sharon Springs,
or 9 miles northwest of Cobleskill, moving east at 20 mph.

Winds of 40 to 50 mph and half inch hail are possible with this
storm.

This storm will be near...
  Ames around 210 PM EDT.
  Cobleskill around 235 PM EDT.
  Schoharie and Central Bridge around 245 PM EDT.

Other locations impacted by this storm include Charleston, Zeh
Corners, Beekman Corners, Seward, Rockwell Corners, Warnerville, Flat
Creek, Carlisle, Engleville and Gardnersville.

THIS INCLUDES Interstate 88 near exit 23.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4290 7426 4263 7424 4266 7464 4274 7467
      4279 7467 4283 7465 4285 7471 4286 7466
TIME...MOT...LOC 1806Z 267DEG 16KT 4276 7463

TAW
Special weather statement, Aug 2, 2:16 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Albany NY
216 PM EDT WED AUG 2 2017

NYZ033-039-041-050-082-021900-
Southern Fulton-Hamilton-Northern Fulton-Southern Saratoga-Northern
Saratoga-
216 PM EDT WED AUG 2 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HAMILTON...
NORTHWESTERN SARATOGA AND NORTHEASTERN FULTON COUNTIES...

At 216 PM EDT, a strong thunderstorm was located near Cranberry
Creek, or 11 miles north of Gloversville, moving east at 15 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

This storm will be near...
  Cranberry Creek around 230 PM EDT.
  Northville and Northampton Beach Public Campground around 235 PM
  EDT.
  Edinburg around 250 PM EDT.
  Day Center around 300 PM EDT.

Other locations impacted by this storm include Fairchilds Corners,
Fish House, Munsonville, Tenantville, Sweets Crossing, Benedict,
Pinnacle, Barkersville, Glenwild and Wiley Corners.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4308 7438 4329 7440 4332 7392 4309 7391
TIME...MOT...LOC 1816Z 267DEG 15KT 4321 7429

TAW

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 11:10 AM EDTSpecial Weather StatementALYGreene50 min
Aug 2, 11:44 AM EDTSpecial Weather StatementALYWarren46 min
Aug 2, 11:58 AM EDTAreal Flood AdvisoryALYUlster3 hr
Aug 2, 12:04 PM EDTSpecial Weather StatementALYUlster56 min
Aug 2, 12:06 PM EDTSevere Thunderstorm WarningALYGreene, Ulster54 min
Aug 2, 12:19 PM EDTSpecial Weather StatementALYGreene26 min
Aug 2, 12:38 PM EDTSevere Thunderstorm WarningALYUlster52 min
Aug 2, 12:50 PM EDTSpecial Weather StatementALYSaratoga40 min
Aug 2, 1:16 PM EDTSpecial Weather StatementALYSchoharie44 min
Aug 2, 1:34 PM EDTSpecial Weather StatementALYUlster41 min
Aug 2, 1:56 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster64 min
Aug 2, 2:07 PM EDTSpecial Weather StatementALYMontgomery38 min
Aug 2, 2:13 PM EDTAreal Flood AdvisoryALYMontgomery, Schoharie3 hr
Aug 2, 2:16 PM EDTSpecial Weather StatementALYFulton44 min
Aug 2, 2:34 PM EDTSpecial Weather StatementALYColumbia26 min
Aug 2, 2:38 PM EDTSpecial Weather StatementALYPutnam52 min
Aug 2, 2:41 PM EDTSpecial Weather StatementALYWarren34 min
Aug 2, 2:43 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster62 min
Aug 2, 2:47 PM EDTAreal Flood AdvisoryALYSaratoga, Warren3 hr
Aug 2, 3:04 PM EDTSpecial Weather StatementALYOtsego56 min
Aug 2, 3:09 PM EDTAreal Flood AdvisoryALYFulton, Hamilton3 hr
Aug 2, 3:30 PM EDTSevere Thunderstorm WarningALYDutchess60 min
Aug 2, 3:38 PM EDTSpecial Weather StatementALYWarren52 min
Aug 2, 3:44 PM EDTSpecial Weather StatementALYDutchess31 min
Aug 2, 3:56 PM EDTAreal Flood AdvisoryALYHerkimer3 hr
Aug 2, 4:14 PM EDTSpecial Weather StatementALYHamilton31 min
Aug 2, 4:25 PM EDTAreal Flood AdvisoryALYHamilton3 hr
Aug 2, 5:35 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer36 min

Nearby

Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.